Patient Comments: Is C. diff Contagious? Symptoms

Question:

What symptoms did you have with C. diff infection? Submit Your Comment

Comment from: Jill b, 45-54 Female (Patient) Published: June 19

I have had severe stomach cramping, 102.8 fever, loss of appetite, and diarrhea with C. difficile infection. I was in the hospital a month ago and was treated with antibiotics and then a six day supply of antibiotics once I got home. Three weeks later, I have C-diff.

Comment from: Carol, 65-74 Female (Patient) Published: January 11

I contracted Clostridium difficile infection two years ago but it seemed to resolve itself after 3 months and I lost 30 pounds. My recent bout may have been caused by taking antibiotics for an oral surgery. This time I lost 7 more pounds. I have diarrhea in the mornings which causes a heavy ache/pain in my groin area, and exhaustion. It was not treated the first time because they thought it was something else. This time I took vancomycin and the first round hasn't worked.

Comment from: tupperlady, 45-54 Female (Patient) Published: December 26

Diarrhea, severe abdominal pain, loss of appetite and nausea were my symptoms of C. difficile infection, then I couldn't have a bowel movement at all without an enema. My intestinal lining became constricted due to a thickening seen on my CT. All this happened soon after taking 2 rounds of clindamycin for a staph infection.

Comment from: Super_rn_jess, 35-44 Female (Patient) Published: September 13

Severe abdominal cramps, 10 to 15 explosive stools a day, severe lethargy, fever, and body aches were my symptoms of C. difficile infection. It was absolutely horrible. But the worst part was that doctors dismissed my symptoms because I had just had my gallbladder out so they told me it was due to the increase in bile. I had oral vancomycin capsules for 10 days.

Comment from: applebaps, 25-34 Female (Patient) Published: August 07

I took clindamycin to rule out a risk of dental infection. A few days after I finished that, I started to have diarrhea from C. difficile infection. At first, that's all it was, but within a day or two after that, I started to feel building pain in my lower abdomen and I got fevers on and off.

Comment from: Cathkid1, 55-64 Female (Patient) Published: July 24

My symptoms of C. difficile infection were violent diarrhea and violent vomiting. I went through 6 hours of vomiting every 10 to 15 minutes. Then I had diarrhea for 1 hour. Then I took the ambulance to the emergency room.

Comment from: Rada, 65-74 Female (Patient) Published: November 10

I got the symptoms of C. difficile infection exactly 7 days after I stopped taking antibiotics which were prescribed to me after dental surgery in my mouth. So we could say that the time of incubation is more than 7 days since I got the symptoms 14 days after surgery. Those seven days after surgery I was probably covered and protected by antibiotics that were prescribed to me.

SLIDESHOW

Bacterial Infections 101: Types, Symptoms, and Treatments See Slideshow

Subscribe to MedicineNet's General Health Newsletter

By clicking Submit, I agree to the MedicineNet's Terms & Conditions & Privacy Policy and understand that I may opt out of MedicineNet's subscriptions at any time.

CONTINUE SCROLLING FOR RELATED SLIDESHOW